71145members
373796posts
cancel
Showing results for 
Search instead for 
Did you mean: 

ZOLADEX, HAIR LOSS & not coping with side effects,

7 REPLIES 7
ros74
Member

Re: ZOLADEX, HAIR LOSS & not coping with side effects,

Thank you kazoo, staying off the wine? That's just crazy talk (I jest) - I have a reasonable sense of perspective as my previous treatment was more demanding in many ways, but just trying to remain even throughout the day is a real challenge. Cheers for the response, it's hard to talk to people outside of the process so thanks.

kazoo
Member

Re: ZOLADEX, HAIR LOSS & not coping with side effects,

Hi
I'm on Tamoxifen since my diagnosis (end Jan) and have had one Zoladex injection (due another next month, only getting it every three months). Hair is thankfully staying put and not too many flushes but I can relate to the crying Ros74 - I was always quite emotional but find anything sets me off these days, I'm assuming it's all the hormones. I also get the headaches although they seem to be okay as long as I stay off the wine(!). Aches and pains are apparent too, although I can cope with them.
It's all fun isn't it?!

ros74
Member

Re: ZOLADEX, HAIR LOSS & not coping with side effects,

Hi Everyone,

I was initially diagnosed with breast cancer in 2007, had chemo, surgery and radio and coped pretty well.

My year 3 review (Feb 2011) found that breast cancer had returned to my lymph glands (but mercifully nowhere else) and these were removed last month.

I've been on tamoxifen since 2008 and am now having the monthly zoladex shot.

I returned to work this week and I am really struggling to cope with the side effects - flushes and nausea I can deal with, but I find myself on the verge of tears for the majority of my day - I'm trying to pass it off as hay-fever (I don't think they are convinced!!)

Work are hugely understanding but crying in meetings is not acceptable - has anybody else had this experience? if so any advice welcome.

Thanks in advance - good luck everybody

aliceblue
Member

Re: ZOLADEX, HAIR LOSS & not coping with side effects,

Hi Mandy and all. I've been on zoladex and arimidex since november 2009. Hair regrowth since chemo very slow (and come back straight as oppposed to curly but that's another story) but put down to herceptin which finished July 2010. Have headaches, joint pain and stiffness. Terrible brain fog and no memory. Worse side effect picked up since the summer is high blood pressure. On second lot of medication as not yet under control. Hot flushes terrible, but would recommend chillow. Hard to work out what medication is causing what, as zoladex puts you through the menopause which causes its own problems. Might now have to have ovaries removed because of the high blood pressure with zoladex, but I'm in mid-40s so easier decision to take.
Can they test to see if anything else is going on to cause hair loss? Sorry you're having such a rough time.

Apologies for rambling on .....
Love Alice xxx

mandy1978
Member

Re: ZOLADEX, HAIR LOSS & not coping with side effects,

Hi Heidi and sorry to hear of the reoccurence.
These drugs are so rubbish but I guess as long as they do the job thats all that counts.
Hair not coming out in clumps but getting thinner and thinner by the day and headaches are terrible.
Fingers and feet are stiff and sore and feel like an old woman when I try to stand up after sitting for a while.
So poo 😞
xxx

Heidi35
Member

Re: ZOLADEX, HAIR LOSS & not coping with side effects,

Hi mandy.
Ihave been on Tamoxifen for 2 yrs..but just had bc reoccurance in my chest muscle. I had my first zoladex injection a week and a half ago...am having v bad tummy pains and headaches. I take it this is normal???? Is yr hair coming out in clumps or just a general thinning all over? i start armidex on Wednesday...very anxious about taking that too. I am 38. Would be good to day in touch.
Lots of love
Heidi Xx

lizcat
Member

Re: ZOLADEX, HAIR LOSS & not coping with side effects,

Hi Mandy,

I have been on zoladex for 2.5 yrs now after I was swopped from tamoxifen to try and ease the side effects from that. The SEs are certainly no better on zoladex (and arimidex for me now) and I did struggle with them so very badly to the extent that I wanted a break about 18 months ago.Zombie was deffo the word and I felt like I'd had a personality transplant and not a very nice one at that. The onc advised me against that because of my cancer and the fact that I have bone mets but recommended I start taking prozac to try and keep me calmer and lessen the hot sweats. It's certainly helped but not cured things by any means. I also have a chillow pillow - google that - which is a godsend. I'm afraid these side effects go along with the medication and it's a case of the lesser of two evils in my case. There are other alternatives to the zoladex such as removal of ovaries but obviously you need to discuss with your onc and/or surgeon as to the best way to go in your individual case.

I haven't had any hair loss at all or should I say that although lots of hair seems to come out when I was it, I haven't noticed I have any less hair - in fact probably more than before!!! I've just had it cut again yesterday and that's been the 8th time since mid 2008. And it's not short, or wasn't til yesterday when I fancied a change. Usually I resemble Hair Bear from the cartoon - you may be too young to remember that though....Oh, I was diagnosed almost 4 yrs ago too but was 42.

Not sure if this is any help but I hope you get some of those SEs eased asap.

Liz

mandy1978
Member

ZOLADEX, HAIR LOSS & not coping with side effects,

Hey all,

I've not been on here for a while as everything was going good nearly 4 years past diagnosis. I'm 32 and was dx when I was 28. Had chemo, radiotherapy and was then put on Tamoxifen. Onc now decides 4 years on and I need Zoladex to shut my hormones down as Tamoifen is not doing its job properly.

I am on my second monthly injection of Zoladex and am not coping with the side effects. I am gettng terrible migranes(never suffered before), fingers, feet and back are stiff and sore, sore and itchy down below and now my hair has started to fall out. Also getting about 30 hot flushes a day that make me feel like like a zombie. I can't think straight, can't remember things and generally feel rubbish.

HAS ANYONE LOST HAIR WHILST ON ZOLADEX ? EVERYTIME I WASH MY HAIR MY HANDS AND THE BATH ARE COVERED IN IT.
WILL I LOSE ALL OF IT OR WILL IT JUST THIN ?
WILL SIDE EFFECTS BECOME ANY EASIER ?
SHOULD I GIVE UP ON ZOLADEX ?

Thanks all so much in advance,

Mandy xxx